| Model Number |
04.045.040S |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Unspecified Tissue Injury (4559)
| Date of Event |
01/01/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported on (b)(6) 2023, the surgeon reported to sales rep that he had a patient report to clinic with pain in the hip region.The patient had a tfna implanted for a hip fracture on (b)(6) 2023.Upon taking a new x-ray, surgeon saw that the helical blade had escaped the nail laterally causing the femoral neck to collapse, requiring a revision surgery.Upon removing the nail, we found that the internal locking mechanism was broken.Surgeon performed the revision surgery successfully implanting another tfna nail and helical blade.Surgeon had requested that the nail be investigated and would like a report back of any findings.This report is for one (1) lckng scr for im nl 5/ 40/ xl25/ sile.This is report 3 of 3 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2b: additional product codes: hsb and jds.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h4, h6: without a lot number, the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined, that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that lckng scr for im nl 5/ 40/ xl25/ sile had no signs of breakage.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for lckng scr for im nl 5/ 40/ xl25/ sile.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation cannot be performed due to lot number being unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D10: date of concomitant therapy is (b)(6)2023.
Event or Problem Description
Revision surgery was performed on (b)(6)2023.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the lckng scr for im nl 5/ 40/ xl25/ sile.The device exhibits signs of use.No evidence of breakage was observed.The investigation was not able to confirm the reported event.A dimensional inspection was not performed as it is not applicable to the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the lckng scr for im nl 5/ 40/ xl25/ sile was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed se_716413 rev j current and manufactured.Dimensional inspection: n/a a manufacturing record evaluation was performed for the finished device product code: 04.045.040s lot number: 2874p32 it was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 16/11/2022 manufacturing site:jabil grenchen expiry date:31/10/2032 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.